MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K13A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure: inclined bed therapy (ibt) type of fracture: compression fracture pre-operative diagnosis: primary osteoporosis it was reported that intra-op, during the inflation of inclined bed therapy (ibt), the contrast media was leaking through a balloon.Surgeon observed a pin hole in the balloon.Product came in contact with the patient.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Additional information: product analysis: visual and functional inspection with a sample syringe confirmed the ibt balloon has a small pin hole at the distal lobe of the balloon.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinter.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key7950146
Report Number2953769-2018-00028
Device Sequence Number856389
Product Code HRX
UDI-Device Identifier00643169103078
UDI-Public00643169103078
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1